Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

4 year old having cough. On Keflor, Ascoril and claritin. Should I give any other medication for dry cough?

My 4 year old baby girl had productive cough for 4-5 weeks her FBC shows 24 000 of white blood cells but doctor said don’t to worry it should due to infection ,she was give antibiotic Keflor & Ascoril , Claritin . Now her productive cough is over but few days ago she is getting dry cough at night starting 2-4 am . Currently we have following medicines on hand Ascoril Claritin Astalin (salbutamole gas spary)
Asked On : Sun, 9 Dec 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Its better that you have a word with the same doctor who has advised you the medications because Ascoril comes in various forms like expectorant/ Ascoril-C/ Ascoril-D. The last 2 already contain cough suppressants and will take care of the dry cough too.

Dry cough at night may be due to constriction of airways- in such a case the Asthalin or Ascoril Expectorant will take care of it as they have bronchodilators. She might benefit with an additional nebulisation or spray just before bed time.

Since counts were too high, a repeat blood count would be better.
Discuss these things with your doctor- if needed visit him again, have the chest and throat examined and get further medications.
If chest has signs persisting, its not wise to give cough suppressants.

Hope my answer helps you.
Wish a speedy recovery for your kid.
Answered: Mon, 10 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor